MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported an issue with a multifocal intraocular lens (iol), which had been implanted in a patient's right eye.The patient experienced difficulties with medium to far distance vision and discomfort while driving at night, leading to explantation of the lens.Near vision can be difficult and patient is not driving at night as he feels uncomfortable.The issue was noticed during post-operative examination.The lens was replaced with the same lens model, but lower diopter (22.5).Pre-operative best corrected visual acuity was documented as 20/20-1, and post-operative visual acuity remained at 20/20.There were no unplanned surgical interventions such as vitrectomy, incision enlargement or sutures required and no delay in procedure reported.The customer confirmed compliance with the directions for use.The patient has not pursued additional medical attention beyond standard care.The patient has fully recovered.No further information was provided.
 
Additional Manufacturer Narrative
Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: jul 28, 2025.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification was performed on the suspect product and found the lens was cut into four pieces and coated in viscoelastic residue.The lens pieces were cleaned and no issues that could cause or contribute to the complaint issue was identified.No further evaluation was performed.The ¿lens cut¿ observed during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22399326
Report Number3012236936-2025-000184
Device Sequence Number20058898
Product Code POE
UDI-Device Identifier05050474761872
UDI-Public(01)05050474761872(17)251025
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/25/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer09/10/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date09/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite